Wednesday, October 22, 2014
Wednesday, April 13, 2011 Demeter, Community Member, asks

Q: Can Claritin D raise your blood pessure permanently?

I'm a 46 year old female, 5ft 2inch and 50 lbs overweight. I've had excellent blood pressure all my life until now. I started taking Claritin D for allergies about three or four months ago and I noticed I'd get jittery/hyper for awhile then level out. About a week ago my gyno was concerned about my blood pressure for it's always been normal. I can only guess it's from the Claritin D. However, I stopped taking it once my doc mentioned his concern, but I still get the weird jittery feelings. I can feel my pulse quite easily on my wrist now while before I could hardly find it! Is it possible that Claritin D could raise my blood pressure permanently??

Answer This
Answers (1)
4/17/11 12:44pm

Hi Demeter,

 

Claritin D causes vasocontriction of the blood vessels and may impact blood pressure. I encourage you to make diet and lifestyle changes to promote a lower blood pressure and continue to work with your physician to monitor your blood pressure to ensrue it returns to normal levels.

 

All the best,

Lisa Nelson RD

7 Natural Ways to Lower Blood Pressure

Reply
Demeter, Community Member
4/18/11 8:39am

Hi Lisa, 

I stopped taking the Claritin D and have started to eat healthier and get some daily exercise since the question of my blood pressure arose. I've been monotoring my blood pressure everyday/every hour and have noticed my blood pressure is normal in the morinings then rises in the area of  140s/90s around the same time, 10am, every day, with or without drinking coffee. Then it lowers around the same time every day, 1pm.  I'll be switching to decaf coffee for I noticed my pressure stays highter longer with caffeine.

 

Thank you for answering my question and for your advice and tips!

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Demeter, Community Member— Last Modified: 04/18/11, First Published: 04/13/11